Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 97, NWS Atlanta, GA

June 5, 2019Emanuel County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 5, 2019, 4:04 PM EDT for Emanuel County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2019, 4:04 PM EDT (20:04 UTC)
Expired
Jun 5, 2019, 4:33 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Emanuel County, GA

The radar

The Robins AFB radar (KJGX), 105 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1847 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1847 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

363 
WUUS52 KFFC 052004
SVRFFC
GAC107-052045-
/O.NEW.KFFC.SV.W.0097.190605T2004Z-190605T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
404 PM EDT Wed Jun 5 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Emanuel County in east central Georgia...

* Until 445 PM EDT.

* At 404 PM EDT, a severe thunderstorm was located over Modoc, or
  near Swainsboro, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Swainsboro, Twin City, Garfield, Summertown, Three Points,
  Dellwood, Modoc and Canoochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3254 8236 3270 8245 3282 8224 3281 8223
      3280 8221 3281 8220 3281 8215 3266 8208
      3264 8205
TIME...MOT...LOC 2004Z 243DEG 19KT 3266 8233 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
090 
WWUS52 KFFC 052033
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
433 PM EDT Wed Jun 5 2019

GAC107-052043-
/O.CAN.KFFC.SV.W.0097.000000T0000Z-190605T2045Z/
Emanuel GA-
433 PM EDT Wed Jun 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EMANUEL COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3254 8236 3270 8245 3282 8224 3281 8223
      3280 8221 3281 8220 3281 8215 3266 8208
      3264 8205
TIME...MOT...LOC 2030Z 243DEG 19KT 3273 8216 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:26 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 5, 3:26 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
326 PM EDT Wed Jun 5 2019

.SHORT TERM /Tonight through Thursday Night/...

State remains in a fairly unsettled pattern through the short-term
forecast period. Ample moisture returning north off the Gulf of
Mexico and multiple short waves moving across the region in the
southwest upper flow will keep off-and-on periods of convection
active across the forecast area as the upper low meanders east out
of the southern plains into the lower/mid Mississippi Valley. Some
potential for strong to marginally severe thunderstorms this
afternoon into this evening, however, better mid-level winds and
forcing located across the north and east where extensive cloud
cover and cooler temperatures have kept instability limited.
Localized heavy rain becomes the bigger threat by tomorrow, but
given the dry antecedent conditions no widespread flood concerns
through the short-term period.

20

.LONG TERM /Friday through Wednesday/...

No big changes made to the long term. Overall pattern still the same
with the upper trough drifting eastward over the southeast states by
the weekend or first of the week. Likely pops still look reasonable
across much of the area with pops tapering off late Tuesday.
However...models showing a stronger low developing over the FL
panhandle by the end of the period. Have adjusted pops for Wednesday
to account for this. Rainfall totals for the seven day period
ranging from four to six...with some amounts near seven mainly
northeast.

41

Previous LONG TERM Forecast Discussion /Thursday Night through
Tuesday/...

Models have been trending to have better agreement on the big
pattern shift coming and have continued to raise pops through much
of the period. The main influencing feature to the region will be
with the very slow progression of an upper cutoff low to the west,
which will open up persistent enhanced moisture transport off the
Gulf. Have likely to categorical chance for precip through Monday
then some decrease Tuesday as trough finally dampens/pushes
eastward. Progged conditional instability supports best
thunderstorm potential with a diurnal trend, however there will
likely be periods of convective enhancement with any impulse that
tracks east of the aforementioned trough. The main thing to
monitor with this setup will be with heavy rain and flooding given
how guidance is bringing PWATs of 2.0-2.20 inches to much of the
area, which is near climo records for this time of year. WPC QPF
continues to trend higher to where we are now looking at close to
a 4-6 inch 7 day total with some isolated spots close to 7 inches.

Temps generally near to slightly below climo norms given the moist
airmass.

Baker

&&

.AVIATION...
18Z Update...

Mainly VFR conditions expected outside of convection through 06Z.
MVFR or lower ceilings and visibilities developing across much of
the area by 08-12Z. Should see most areas improve back into the VFR
range by 18Z tomorrow. Widespread showers and thunderstorms through
00Z, becoming more scattered or isolated after. Winds west to
southwest 4-8kt.

//ATL Confidence...18Z Update...

Medium for weather impacts and timing as well as extent and timing
of MVFR or lower cigs/vis tomorrow morning. High for wind speed/
direction.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  85  69  81 /  40  60  50  70
Atlanta         71  83  70  80 /  40  60  60  80
Blairsville     64  78  64  75 /  40  70  60  80
Cartersville    69  82  68  81 /  40  60  60  80
Columbus        72  85  70  82 /  40  60  60  70
Gainesville     69  82  69  79 /  40  60  60  80
Macon           71  87  70  83 /  40  50  50  70
Rome            69  82  68  81 /  40  70  70  80
Peachtree City  69  83  68  80 /  40  60  60  80
Vidalia         73  90  72  85 /  60  40  40  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....41
AVIATION...20
Hazardous weather outlook, Jun 5, 3:24 PM EDT, 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
324 PM EDT Wed Jun 5 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
324 PM EDT Wed Jun 5 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected this afternoon
and evening. Any thunderstorms will be capable of gusty winds,
lightning and heavy rain. Some storms could be strong and a few
isolated severe storms cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to numerous thunderstorms are expected Thursday through
Tuesday with the greatest coverage Friday through Monday. Any
thunderstorms will be capable of gusty winds, lightning and heavy
rain. Flooding could be a growing concern as we approach the end
of the week into weekend. Please monitor updates for any changes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jun 5, 2:19 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
219 PM EDT Wed Jun 5 2019

GAZ083-084-051845-
Wilkinson GA-Twiggs GA-
219 PM EDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WILKINSON AND TWIGGS
COUNTIES UNTIL 245 PM EDT...

At 218 PM EDT...a strong thunderstorm was over Huber, or 10 miles
southeast of Macon...moving east at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Jeffersonville, Marion, District Path, Dry Branch, Myricks Mill,
Bullard, Fitzpatrick, Ripley and Huber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3264 8356 3266 8356 3266 8358 3267 8360
      3276 8356 3280 8350 3281 8349 3283 8330
      3257 8336
TIME...MOT...LOC 1818Z 280DEG 6KT 3273 8351

WIND...40MPH
Special weather statement, Jun 5, 2:22 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
222 PM EDT Wed Jun 5 2019

GAZ072-082-051845-
Bibb GA-Jones GA-
222 PM EDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIBB AND SOUTHEASTERN
JONES COUNTIES UNTIL 245 PM EDT...

At 222 PM EDT...a strong thunderstorm was near Franklinton, or near
Macon...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Macon, Cross Keys, Postell, Rutland, Mountain Springs, Griswoldville
and Franklinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3279 8372 3299 8354 3290 8341 3285 8351
      3282 8349 3282 8350 3281 8349 3274 8358
      3274 8360 3270 8360 3270 8361 3269 8361
TIME...MOT...LOC 1822Z 227DEG 8KT 3278 8359

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 5, 2:58 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
258 PM EDT Wed Jun 5 2019

GAZ072-073-082>084-051945-
Wilkinson GA-Baldwin GA-Bibb GA-Jones GA-Twiggs GA-
258 PM EDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHERN BALDWIN...
NORTHEASTERN BIBB...SOUTHEASTERN JONES AND NORTHEASTERN TWIGGS
COUNTIES UNTIL 345 PM EDT...

At 258 PM EDT...a line of strong thunderstorms was along a line
extending from near Cross Keys to near Mountain Springs to near
McIntyre to near Nicklesville to near Danville...and moving northeast
at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Macon, Milledgeville, Gray, Irwinton, Gordon, Ivey, McIntyre,
Toomsboro, Payne, Allentown, Payne City, Midway-Hardwick, Postell,
Mountain Springs, Griswoldville, Nicklesville, Browns Crossing,
James, Coopers and Haddock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3272 8334 3278 8347 3282 8371 3303 8358
      3308 8329 3300 8313 3295 8307 3291 8305
      3288 8305 3288 8304 3285 8302 3270 8307
      3264 8310 3259 8321
TIME...MOT...LOC 1858Z 212DEG 16KT 3289 8359 3291 8341 3283 8326 3273
8314 3263 8321

WIND...40MPH
Special weather statement, Jun 5, 3:31 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
331 PM EDT Wed Jun 5 2019

GAZ076-085-086-052000-
Jefferson GA-Emanuel GA-Johnson GA-
331 PM EDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...NORTHWESTERN
EMANUEL AND EASTERN JOHNSON COUNTIES UNTIL 400 PM EDT...

At 331 PM EDT...a strong thunderstorm was over Meeks, or 11 miles
west of Swainsboro...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Swainsboro, Wadley, Bartow, Summertown, Kite, Norristown Junction,
Dellwood, Modoc, Meeks, Blundale and Norristown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3274 8221 3249 8247 3250 8250 3250 8253
      3258 8267 3261 8267 3262 8269 3282 8254
      3282 8252 3284 8253 3290 8248
TIME...MOT...LOC 1931Z 214DEG 14KT 3260 8254

WIND...40MPH
Special weather statement, Jun 5, 3:55 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
355 PM EDT Wed Jun 5 2019

GAZ074-052030-
Washington GA-
355 PM EDT Wed Jun 5 2019

...SIGNIFICANT WEATHER ADVISORY FOR WASHINGTON COUNTY UNTIL 430 PM
EDT...

At 355 PM EDT...a strong thunderstorm was near Tennille, or near
Sandersville...moving northeast at 35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Sandersville, Davisboro, Tennille, Downs, Warthen and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3281 8288 3295 8304 3317 8276 3299 8255
TIME...MOT...LOC 1955Z 230DEG 28KT 3294 8288

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:19 PM EDTSpecial Weather StatementFFCTwiggs26 min
Jun 5, 2:22 PM EDTSpecial Weather StatementFFCBibb23 min
Jun 5, 2:58 PM EDTSpecial Weather StatementFFCBaldwin, Jones, Wilkinson47 min
Jun 5, 3:31 PM EDTSpecial Weather StatementFFCEmanuel29 min
Jun 5, 3:55 PM EDTSpecial Weather StatementFFCWashington35 min
Jun 5, 4:24 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington19 min
Jun 5, 5:31 PM EDTSpecial Weather StatementFFCWilkinson29 min
Jun 5, 5:56 PM EDTSpecial Weather StatementFFCWilkes34 min
Jun 5, 6:03 PM EDTSevere Thunderstorm WarningFFCWilkes42 min
Jun 5, 7:32 PM EDTSpecial Weather StatementFFCBibb28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.